Alert archive / Oklahoma / Wind Advisories in 2009
Wind Advisory 6, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Mar 7, 2009, 10:21 AM CST for 9 counties in Oklahoma; 4 counties in Arkansas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 10:21 AM CST (16:21 UTC)
- Expired
- Mar 7, 2009, 3:31 PM CST
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 71 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 423 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 071621 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1021 AM CST SAT MAR 7 2009 ARZ001-002-010-011-OKZ056>058-061>063-067>069-080000- /O.NEW.KTSA.WI.Y.0006.090307T1621Z-090308T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-ROGERS- MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR...JAY...WAGONER... TAHLEQUAH...STILWELL 1021 AM CST SAT MAR 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. GUSTY SOUTHWEST WINDS HAVE DEVELOPED THIS MORNING ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SUSTAINED WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS OF 40 TO 45 MPH WILL BE POSSIBLE THROUGH THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
000 WWUS74 KTSA 072131 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 331 PM CST SAT MAR 7 2009 ARZ001-002-010-011-OKZ056>058-061>063-067>069-072245- /O.CAN.KTSA.WI.Y.0006.000000T0000Z-090308T0000Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-NOWATA-CRAIG-OTTAWA-ROGERS- MAYES-DELAWARE-WAGONER-CHEROKEE-ADAIR- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... NOWATA...VINITA...MIAMI...CLAREMORE...PRYOR...JAY...WAGONER... TAHLEQUAH...STILWELL 331 PM CST SAT MAR 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE WIND ADVISORY. ALTHOUGH GUSTY SOUTHERLY WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING...WIND GUSTS ABOVE 40 MPH ARE NO LONGER EXPECTED ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:21 AM CST, 5 hours earlier.
Area forecast discussion, Mar 7, 5:21 AM CST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 521 AM CST SAT MAR 7 2009 .DISCUSSION... && .AVIATION... ASIDE FROM INTERMITTENT MVFR CEILINGS AT KMLC IN OKLAHOMA AND KXNA/KFYV/KFSM IN ARKANSAS... VFR CONDITIONS WITH GUSTY SOUTHERLY WINDS WILL PREVAIL THROUGHOUT THE DAY. THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS AS A COLD FRONT APPROACHES THE REGION. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
Hazardous weather outlook, Mar 7, 5:05 AM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 505 AM CST SAT MAR 7 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 504 AM CST SAT MAR 7 2009 ...CHANCE OF SEVERE THUNDERSTORMS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. FIRE WEATHER DANGER. RISK...LIMITED...SPREADINDEX=44. AREA...EAST CENTRAL OKLAHOMA. ONSET...LATE MORNING. DISCUSSION... A POTENT UPPER TROUGH AND ASSOCIATE FRONT AND DRYLINE WILL TRAVERSE THE PLAINS OVERNIGHT TONIGHT. STRONG SHEAR ACROSS THE REGION WILL COMBINE WITH MODERATE INSTABILITY TO CREATE THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS LATE THIS EVENING AND OVERNIGHT... PARTICULARLY ACROSS FAR NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS. THIS ACTIVITY IS EXPECTED TO REMAIN ELEVATED ABOVE A SHALLOW STABLE LAYER... MEANING THE MAIN THREAT WILL BE FROM LARGE HAIL AND THE POSSIBILITY OF DAMAGING OUTFLOW WINDS. DANGEROUS FIRE WEATHER WILL AGAIN BE A CONCERN DURING THE DAY SATURDAY. WARM AND WINDY CONDITIONS... PLUS DRY VEGETATION WILL CREATE THE CONDITIONS FOR RAPID STRENGTHENING AND SPREADING OF WILDFIRES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL. THURSDAY...WINTER WEATHER POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO BE ONGOING SUNDAY MORNING AS AN UPPER TROUGH AND ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. EVEN WITH PASSAGE OF THE FRONT... UNSETTLED WEATHER WILL REMAIN ACROSS THE REGION FOR MUCH OF THE WEEK AS A SERIES OF UPPER TROUGHS CROSSES THE PLAINS. A COLD AIRMASS WILL INFILTRATE THE SOUTHERN PLAINS AROUND MIDWEEK... WHICH COULD CREATE THE POTENTIAL FOR SOME LIGHT WINTRY PRECIPITATION. HOWEVER... NO ACCUMULATION IS EXPECTED WITH ANY SUCH ACTIVITY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Wind Advisories in Oklahoma, 2009Wind Advisories in Arkansas, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.